Alert archive / Florida / Wind Advisories in 2017
Wind Advisory 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Mar 23, 2017, 3:53 AM EDT for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It took effect at Mar 23, 2017, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 3:53 AM EDT (07:53 UTC)
- In effect from
- Mar 23, 2017, 11:00 AM EDT
- Expired
- Mar 23, 2017, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS72 KJAX 230753 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 353 AM EDT Thu Mar 23 2017 FLZ033-038-124-125-GAZ154-166-232300- /O.NEW.KJAX.WI.Y.0006.170323T1500Z-170323T2300Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 353 AM EDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM EDT this evening. * TIMING...Late this morning through early evening. * WINDS...East northeast winds 20 to 30 mph with gusts of 35 to 40 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Those in wind sensitive outdoor work related activities should use extra caution or postpone activities until the winds subside. Small twigs and tree branches will also be blown off trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. Persons in the advisory area should keep abreast of the latest weather. && $$ Nelson
1 follow-up statement
030 WWUS72 KJAX 232306 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 706 PM EDT Thu Mar 23 2017 FLZ033-038-124-125-GAZ154-166-240015- /O.EXP.KJAX.WI.Y.0006.000000T0000Z-170323T2300Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 706 PM EDT Thu Mar 23 2017 ...WIND ADVISORY HAS EXPIRED... Wind will continue to diminish this evening and overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 22, 8:28 PM EDT, 7 hours 25 minutes earlier.
Area forecast discussion, Mar 22, 8:28 PM EDT, 7 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
828 PM EDT Wed Mar 22 2017
.UPDATE...Backdoor cold front has moved across se Ga and ne Fl
this evening bringing gusty ne winds and cooler temperatures.
Winds will stay up overnight with temperatures falling into the
50s...and lower 60s over southern zones. Windy and cooler
temperatures will continue on Thursday especially near the east
coast as strong high pressure builds over the eastern seaboard.
&&
.AVIATION...VFR conditions this evening with ne winds around 10
knots. MVFR cigs with VCSH possible after 06z tonight into
Thursday as Atlantic moisture increases. NE winds will increase
again after 12z with gusts to 25 knots.
&&
.MARINE...Advisory conditions will continue into Friday as tight
pressure gradient produces strong onshore winds and building seas.
Rip Currents: Moderate to High risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 68 51 75 / 10 10 0 0
SSI 57 64 57 69 / 10 0 10 10
JAX 57 68 54 73 / 10 10 10 10
SGJ 61 69 59 72 / 30 20 10 10
GNV 58 72 54 76 / 10 10 0 0
OCF 61 74 54 77 / 10 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until noon EDT Friday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
Zibura/Kennedy/CorlessHazardous weather outlook, Mar 22, 5:35 PM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 535 PM EDT Wed Mar 22 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-230745- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 535 PM EDT Wed Mar 22 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... A Small Craft Advisory is in effect for both the coastal waters. There is a Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thursday and beyond, moderate to high risk for Rip Currents is expected for all beaches in southeast Georgia and northeast Florida. Isolated thunderstorms are possible for southeast Georgia and northeast Florida Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:19 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 24 hr |
| Mar 23, 3:19 AM EDT | High Surf Advisory | JAX | Flagler | 24 hr |
| Mar 23, 4:49 AM EDT | Special Marine Warning | JAX | 41 min | |
| Mar 23, 5:27 AM EDT | Special Marine Warning | JAX | 18 min |
Nearby
Wind Advisories in Florida, 2017Wind Advisories in Georgia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.